What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 5, 1:31 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 5, 1:31 PM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
231 PM MDT Fri Jul 5 2019
.SYNOPSIS...
The more moist trend begins today and continues through the weekend.
Then a drying trend for Monday and Tuesday, followed by another
moistening trend Wednesday through Friday or next week, although
differences in the long range models is pronounced. All the while the
upper high pressure will not stray too far from New Mexico. It will
drift to our southeast through this weekend, then build back over NM
early and mid next week. The high will shift a little north then east
later next week, allowing monsoon moisture to advect in from the
south.
&&
.DISCUSSION...
Upper high is shifting to the southeast while a wind shift has
entered northeast NM. All of the eastern plains are in line for
showers and thunderstorms later this afternoon through the evening.
A few of the storms will be strong to severe with decent lower level
shear, plenty of moisture and instability all on board through this
evening. Meanwhile mid level moisture is seeping north into the
southwest and south central areas, and could see some virga bombs
this afternoon and early evening from around I-40 southward and
along I-25 westward.
The weekend will be more active as another, stronger boundary moves
down the eastern plains Saturday and spills into the Rio Grande
valley Saturday night. Moisture will continue northward over western
NM with better coverage of storms over the weekend. Some models
continue to have a weak upper low crossing NM later Sunday and Sunday
night from southwest to northeast. This would only add to the active
pattern and help produce some decent rainfall totals. Temperatures
will drop below normal over the weekend.
A trough out west will head east early next week, bringing drier west
wind into the state Monday and Tuesday. Monday will be much less
active while Tuesday will probably be rain free as high pressure
begins to build over NM once again. Temperatures will respond upward
and be above normal.
The high is forecast to continue to build back over NM during the
middle of next week, and be stronger than the current high. Models
all have the high center near the four corners region Thursday, with
the ECMWF noticeably stronger. The GFS and CMC allow moisture to
come north under the high, then the high gets shoved east by a trough
approaching from the west. This would produce a classic surge of
monsoon moisture into NM. But, the ECMWF keeps the high over NM and
much drier.
CHJ
&&
.FIRE WEATHER...
Moisture will continue to seep into New Mexico, both from the
southwest and the northeast through Sunday before drier and warmer
conditions return to the state Monday and Tuesday.
High Haines this afternoon and tonight will transition to low for
most areas Saturday and Sunday, although moderate Haines will remain
over portions of the Northwest Plateau, where moisture will be last
to reach this weekend and first to dry out Monday. Poor humidity
recoveries tonight will persist through most of the Rio Grande
Valley into the Northwest Plateau before improving Saturday and
Sunday nights. Daytime temperatures will trend cooler over the
weekend as humidities increase.
Dry showers and storms are possible along and west of the Rio Grande
Valley this afternoon and evening, as mid level moisture increases
but the low levels of the atmosphere remain dry. A mix of wet and
dry or wet showers and storms will be focused east of the central
mountain chain, where a few storms may be strong to severe.
Scattered to numerous showers and storms will be focused along and
east of the central mountain chain, and especially northeast New
Mexico Saturday, then from the Continental Divide eastward to the
Pecos Valley Sunday. Some localized areas of poor ventilation are
possible Saturday over portions of the west central and north
central, but poor rates expand in areal coverage Sunday from
southwest to northeast over the state.
Just as rapidly as the moisture is returning to New Mexico, forecast
models indicate it will dry out Monday and Tuesday. Drastically
fewer showers and storms are anticipated Monday as drier air spreads
from west to east over the state. Ventilation improves as well. High
Haines becomes widespread Tuesday as temperatures warm, humidities
crater and convection is absent. Thereafter, consensus between the
GFS and ECMWF remains low in regards to the location of the upper
high pressure center, but locales south of I-40 and east of I-25 may
be favored for at least isolated convection.
&&
.AVIATION...
18Z TAF CYCLE
Mid level moisture continues to increase over the southeast two
thirds of NM, while a surface boundary slides southward into ne NM.
Isold dry convection with gusty erratic winds possible from the
central mt chain wwd aft 20Z, while convection fires along the
surface boundary and along the dryline in ern NM, where showers and
storms will be scattered, and where a few of the storms may be strong
to severe with large hail and damaging winds. Brief MVFR cigs and
terrain obscurations may be associated with the stronger storms.
Convection to wane aft 03Z with bkn mid level clouds thereafter.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 58 89 61 89 / 0 5 0 10
Dulce........................... 50 82 49 83 / 0 20 10 30
Cuba............................ 57 82 55 79 / 5 20 20 40
Gallup.......................... 52 85 53 83 / 5 10 5 30
El Morro........................ 52 80 51 77 / 5 20 10 50
Grants.......................... 54 83 52 80 / 5 20 10 30
Quemado......................... 57 82 56 78 / 10 30 20 50
Glenwood........................ 62 90 64 86 / 10 20 10 50
Chama........................... 49 75 47 76 / 5 30 20 50
Los Alamos...................... 63 77 59 75 / 5 20 20 40
Pecos........................... 58 77 55 76 / 10 60 40 50
Cerro/Questa.................... 54 73 51 76 / 10 50 30 70
Red River....................... 48 65 45 69 / 20 70 40 80
Angel Fire...................... 40 68 39 71 / 20 70 40 80
Taos............................ 51 76 49 79 / 10 30 20 60
Mora............................ 49 73 49 75 / 20 70 40 60
Espanola........................ 59 84 56 82 / 5 20 20 30
Santa Fe........................ 61 79 58 76 / 5 30 30 50
Santa Fe Airport................ 60 83 56 80 / 5 20 20 30
Albuquerque Foothills........... 68 87 63 84 / 5 30 20 30
Albuquerque Heights............. 68 87 63 85 / 5 20 20 30
Albuquerque Valley.............. 69 89 65 87 / 5 20 10 30
Albuquerque West Mesa........... 68 88 63 86 / 5 20 20 30
Los Lunas....................... 64 89 58 86 / 5 20 20 30
Rio Rancho...................... 68 88 63 85 / 5 20 20 30
Socorro......................... 68 93 65 90 / 5 20 20 40
Sandia Park/Cedar Crest......... 62 79 58 76 / 5 30 30 50
Tijeras......................... 62 83 59 80 / 5 30 20 40
Moriarty/Estancia............... 54 85 50 82 / 5 30 30 40
Clines Corners.................. 56 78 53 77 / 10 60 40 60
Gran Quivira.................... 60 84 57 81 / 5 40 20 60
Carrizozo....................... 65 89 62 85 / 5 50 20 50
Ruidoso......................... 56 81 54 77 / 10 60 30 60
Capulin......................... 54 73 52 79 / 30 80 60 40
Raton........................... 54 77 51 83 / 20 70 40 50
Springer........................ 55 78 51 81 / 20 80 40 50
Las Vegas....................... 52 76 51 77 / 20 60 50 50
Clayton......................... 62 82 58 86 / 30 60 60 30
Roy............................. 58 79 55 80 / 20 70 60 40
Conchas......................... 64 89 59 87 / 20 60 60 30
Santa Rosa...................... 64 88 60 86 / 10 60 60 30
Tucumcari....................... 64 89 60 88 / 30 50 60 30
Clovis.......................... 65 89 62 87 / 30 40 60 30
Portales........................ 66 91 63 89 / 30 40 50 30
Fort Sumner..................... 66 90 62 88 / 20 40 60 30
Roswell......................... 70 96 68 91 / 20 30 40 30
Picacho......................... 64 88 61 83 / 10 40 40 60
Elk............................. 60 87 58 83 / 10 50 30 60
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
40
Hazardous weather outlook, Jul 5, 1:55 AM MST, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
255 AM MDT Fri Jul 5 2019
NMZ501>540-061100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
255 AM MDT Fri Jul 5 2019
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
There is a marginal risk for severe storms near the Texas border this
afternoon. Large hail, frequent lightning, damaging winds, and
locally heavy rainfall will be the main hazards.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A significant increase in moisture will produce scattered to numerous
storms along and east of the central mountain chain Saturday, with
storm coverage expanding to western New Mexico Sunday. Some storms
could become strong, and locally heavy rainfall will the main hazard.
Flash flooding will be possible over and beneath recent burn scars.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report rain amounts, large hail or strong
winds through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.
24
In the hours before
Special weather statement, Jul 5, 1:30 PM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT Fri Jul 5 2019
NMZ527-530-052100-
Union County-Raton Ridge/Johnson Mesa-
230 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION COUNTY UNTIL
300 PM MDT...
At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Capulin, or 16 miles southwest of Des Moines, moving
east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3671 10367 3638 10372 3644 10395 3646 10401
3665 10401
TIME...MOT...LOC 2029Z 276DEG 15KT 3656 10399
24Special weather statement, Jul 5, 1:43 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
243 PM MDT Fri Jul 5 2019
NMZ528-052115-
Far Northeast Highlands-
243 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
315 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Mound, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 383 and 396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3619 10443 3618 10444 3618 10443 3593 10439
3595 10477 3612 10477
TIME...MOT...LOC 2042Z 262DEG 13KT 3604 10467
24Special weather statement, Jul 5, 2:14 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
314 PM MDT Fri Jul 5 2019
NMZ531-532-534-052145-
Eastern San Miguel County-Harding County-Quay County-
314 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...
SOUTHEASTERN HARDING AND CENTRAL QUAY COUNTIES UNTIL 345 PM MDT...
At 313 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Logan to 6 miles southeast of
Tucumcari. Movement was southeast at 10 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Tucumcari, Logan, San Jon, Ute Lake State Park and Bard.
This includes Interstate 40 between Mile Markers 321 and 368.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3488 10356 3514 10394 3559 10326 3546 10304
3522 10304
TIME...MOT...LOC 2113Z 312DEG 7KT 3536 10318 3508 10367
24Special weather statement, Jul 5, 2:18 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
318 PM MDT Fri Jul 5 2019
NMZ528-531-052145-
Far Northeast Highlands-Harding County-
318 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND EAST
CENTRAL MORA COUNTIES UNTIL 345 PM MDT...
At 318 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Wagon Mound, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3596 10462 3613 10459 3611 10420 3585 10426
TIME...MOT...LOC 2118Z 280DEG 15KT 3603 10450
24
Special weather statement, Jul 5, 2:30 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
330 PM MDT Fri Jul 5 2019
NMZ530-052200-
Union County-
330 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 400 PM
MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Grenville, or 24 miles south of Des Moines, moving
east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grenville and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3622 10353 3640 10387 3656 10381 3656 10379
3660 10380 3661 10378 3662 10379 3663 10379
3660 10334
TIME...MOT...LOC 2129Z 282DEG 16KT 3643 10370
24Special weather statement, Jul 5, 2:44 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
344 PM MDT Fri Jul 5 2019
NMZ534-052215-
Quay County-
344 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
415 PM MDT...
At 343 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Nara Visa to 8 miles
northeast of Quay. Movement was east at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Logan, San Jon and Bard.
This includes Interstate 40 between Mile Markers 338 and 371.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3487 10347 3504 10380 3553 10323 3543 10304
3520 10305
TIME...MOT...LOC 2143Z 262DEG 5KT 3544 10314 3504 10368
24